Alert archive / Wisconsin / Winter Weather Advisories in 2021

Winter Weather Advisory 20, NWS Green Bay, WI

December 26, 202122 counties in Wisconsin

NWS Green Bay, WI issued this winter weather advisory at Dec 26, 2021, 2:17 AM CST for 22 counties in Wisconsin. It took effect at Dec 26, 2021, 9:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2021, 2:17 AM CST (08:17 UTC)
In effect from
Dec 26, 2021, 9:00 PM CST
Expired
Dec 27, 2021, 2:00 PM CST
In force
17 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2021-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2021-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2362 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
744 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter weather advisory went out at Dec 25, 10:59 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Dec 25, 10:59 PM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1059 PM CST Sat Dec 25 2021

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 137 PM CST Sat Dec 25 2021

Main forecast issue will be the potential of light snow across
northern WI tonight.

The 19Z MSAS surface analysis showed a very weak area of high
pressure over eastern WI and a second high pressure over south-
central Canada. Visible satellite imagery indicated a band of mid
clouds streaming east across WI with surface reports over central
MN of light snow.

A mid-level shortwave trough is forecast to move across northern
sections of the Great Lakes region tonight, accompanied by the
left exit region of the upper jet. Low-level moisture is lacking
with this system, thus do not anticipate much in the way of
accumulation. In fact, have limited pops to the northern third of
WI with perhaps up to an inch over Vilas County. Otherwise, drier
air will try to lift north into WI overnight and bring some
decrease in clouds to central/east-central WI. Min temperatures to
range from 10 to 15 above north-central WI, lower to middle 20s
near Lake MI.

This drier air will hold over the area through Sunday morning,
however clouds are expected to increase Sunday afternoon ahead of
the next system moving into the central Plains. East winds will
also be on the increase Sunday afternoon as the pressure gradient
tightens between the surface low and high pressure over Ontario.
Gusts could approach 20 mph by late in the day. Max temperatures
to range from the middle to upper 20s north, upper 20s to lower
30s south.

.LONG TERM...Sunday Night Through Saturday
Issued at 137 PM CST Sat Dec 25 2021

A well-developed low pressure system will move northeast out of
Colorado on Sunday and bring a mix of rain and snow to northeast
Wisconsin starting Sunday evening and lasting through Monday
morning. It continues to look like dry air will work into the
mid-levels of the storm system over our region from late Sunday
night through midday Monday when precip type will transition to a
very light rain/freezing rain or drizzle. Before the transition
occurs, though, enough precip should fall for a few inches of snow
accumulation. Highest accumulations, likely in the range of 2-4
inches, will fall over northern WI. Lower amounts of 1-2 inches,
plus some minor ice accumulations, are likely over central WI. In
addition to the wintry precip, windy conditions will develop over
portions of central to east-central WI on Monday afternoon with
gusts to 35 mph. High pressure then will build into the region on
Monday night as winds slacken.

After a brief period of dry weather on Tuesday, a similar storm
system will rapidly push into the region by Tuesday afternoon and
deliver more snow to north-central WI and a wintry mix to the
remainder of the region. Behind this second system, though,
colder air and blustery conditions will follow in for Wednesday
and Thursday. Sub-zero lows will be possible across the
northwoods.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1059 PM CST Sat Dec 25 2021

VFR conditions prevailed across the region late this evening as
dry air prevented MVFR cigs from reaching far north-central WI
associated with a nearby weakening upper-level disturbance.
Despite the dry air, MVFR cigs may briefly reach some locations in
far north-central WI before Sunday morning.

VFR conditions are expected through early Sunday evening before
the next system arrives. This stronger weather system will spread
from southwest to northeast Sunday evening through Monday morning
and bring IFR/LIFR conditions with snow, a wintry mix, and gusty
east winds of 20 to 30 kts.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......ML
AVIATION.......Hykin
Hazardous weather outlook, Dec 25, 2:02 PM CST, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
202 PM CST Sat Dec 25 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
202 PM CST Sat Dec 25 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Slippery road conditions are possible across northern Wisconsin
due to light snow accumulations up to 1 inch.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Accumulating snow remains likely from Sunday night into Monday
morning. Snowfall totals could range from 1 to 3 inches across
the region, with 2-4 inch amounts over north-central Wisconsin.
Minor ice accumulations less than 0.10 inches will also be
possible. Expect hazardous travel Sunday night into Monday
morning, including the Monday morning commute.

Accumulating snow is also possible on Tuesday afternoon into
Tuesday night that could lead to hazardous travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-262015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
202 PM CST Sat Dec 25 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability of widespread hazardous weather is low.

AK/ML

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 2:38 AM CSTSmall Craft AdvisoryGRB49 hr

Nearby

Winter Weather Advisories in Wisconsin, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.